Assistant Professor of Economics, UCLA
9371 Bunche Hall
Los Angeles, CA 90095
Publications in Economics
Demand Reduction and Inefficiency in Multi-Unit Auctions, with L. Ausubel, P. Cramton, M. Rostek, M. Weretka. Review of Economic Studies, 81(4), 2014, pp. 1366-1400.
Outside Options and the Failure of the Coase Conjecture, with Simon Board, American Economic Review, 104(2), February 2014, pp. 656–671.
Older draft (provides details on search with correlated types).
Stability and Preference Alignment in Matching and Coalition Formation, Econometrica 80(1), January 2012, pp. 323–362.
Related notes: Non-Existence Result for Matching Games with Transfers, Supplement to “Stability and Preference Alignment in Matching and Coalition Formation.”
Dynamic Inconsistency and Self-Control: A Planner-Doer Interpretation, with Roland Bénabou, Economic Letters 77(3), November 2002, pp. 419–424.
Decomposing Random Mechanisms, with U. Unver. Accepted at the Journal of Mathematical Economics.
Manipulability of Stable Mechanisms, with P. Chen, M. Egesdal, and M. B. Yenmez. Accepted at the American Economic Journal: Microeconomics.
Pay-As-Bid: Selling Divisible Goods to Uninformed Bidders, with K. Woodward.
Efficient Bilateral Trade, with R. Garratt (updated November 2014).
Ordinal Efficiency, Fairness, and Incentives in Large Markets, with Q. Liu.
REVISION REQUESTED at the Review of Economic Studies.
Related notes: Ordinal Efficiency, Fairness, and Incentives in Large Multi-Unit-Demand Assignments, Assignment with Multiple-Unit Demands and Responsive Preferences. See the older draft for a small-market characterization of Probabilistic Serial.
Incentive Compatible Allocation and Exchange of Discrete Resources, with U. Unver, (updated May 2015).
See older draft for results on individual strategy-proofness and Arrovian efficiency.
Related note: Trading Cycles for School Choice, with U. Unver.
Prices and Efficient Assignments Without Transfers, with A. Miralles.
REVISION REQUESTED at the Journal of Economic Theory.
Matching with Externalities, with M. B. Yenmez (updated May 2015).
The Cost of Ordinality. (updated June 2014).
Large vs. Continuum Assignment Economies, with A. Miralles.
Quantile Stable Mechanisms, with P. Chen, M. Egesdal, and M. B. Yenmez.
Outside Options in Neutral Discrete Resource Allocation, with U. Unver.
REVISION REQUESTED at the Social Choice and Welfare.
Stochastic vs Deterministic Mechanisms in Multidimensional Screening, my M.Phil. (DEEQA) thesis Generic Optimality of Stochastic Mechanisms in Multidimensional Screening, with some later additions and edits, May 2006.
Ph.D. Students (and their jobs)
Students for whom I served as advisor:
Kyle Woodward, University of North Carolina at Chapel Hill, Department of Economics
Paulo Braulio Coutinho, Credit Suisse
Alexei Kushnir, Carnegie Mellon University, Tepper School of Business
Students for whom I served as committee member:
Kenneth Mirkin, University of Edinburgh (post-doc)
Editorial Service in Economics
Theoretical Economics, Associate Editor
Selected Publications in Mathematics (from my college and high-school days)
‘‘Linear Functional Inequalities,’’ Dissertationes Mathematicae 438 (2006), 1-62.
‘‘A Short Proof of the Regularity of s-Convex Functions,’’ Aeaquationes Mathematicae 61 (2001), No. 1-2, 128-130.
‘‘A Convolution Inequality,’’ Aeaquationes Mathematicae 57 (1999), No. 2-3, 185-200.
‘‘Positive Homogeneous Functionals Related to Lp-Norms,’’ with J. Matkowski, Journal of Mathematical Analysis and Applications 200 (1996), 245-253.
‘‘On the Volume of Convex Hulls of Sets on Spheres,’’ with R. Latała, Geometriae Dedicata 63 (1996), 153-157.
‘‘A Proof of a Conjecture of Bobkov and Houdré,’’ with S. Kwapień i W. Schachermayer, Electronic Communications in Probability 1 (1996), paper 2.
‘‘On (α,a)-Convex Functions,’’ with J. Matkowski, Archiv der Mathematik 64 (1995), 132-138.
‘‘Convex-like Inequality, Homogeneity and a Characterization of Lp-Norm,’’ with J. Matkowski, Annales Polonici Mathematici 60 (1995), 221-230.
‘‘On a General Solution of Finite Order Difference Equations with Constant Coefficients,’’ Archivum Mathematicum 28 (1992), 237-240.